MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO PROTECTA XT CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO

MEDTRONIC MED REL MEDTRONIC PUERTO RICO PROTECTA XT CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Model Number D314TRG
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: 5071-53 lead, implanted: (b)(6) 2009; 0125 lead, implanted: (b)(6) 1997.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a device generator change procedure for suspected premature battery depletion, when opening the pocket a left ventricular (lv) lead insulation tear occurred.The lv lead was "repaired" with a suture sleeve and was kept as the active lv lead.Approximately three years later, the lv lead exhibited low impedance and high threshold.A procedure was scheduled to attempt additional lead placement.During the procedure it was noted via angiogram that an obstruction of the ostium of the sinus was present likely from a slip-like appearance as the right atrium is markedly dilated.As such, multiple attempts to access the coronary sinus were unsuccessful and the procedure was abandoned.The physician then focused on approach to the lv epicardial lead.It was noted that the suture sleeve around the area of the lv epicardial lead was damaged, and was removed.The site was then covered with sealant, the cap was cut around the damaged area and the area was sealed off with several sutures.The lv epicardial lead was tested and showed improved and acceptable lead impedance values.The lv lead remains in use.No patient complications have been reported as a result of this event.

Brand Name
PROTECTA XT CRT-D
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key11146788
Report Number3004209178-2021-00485
Device Sequence Number17016330
Product Code NIK
UDI-Device Identifier00613994677884
UDI-Public00613994677884
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P010031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/28/2014
Device Model NumberD314TRG
Device Catalogue NumberD314TRG
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2020
Initial Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4054 LEAD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR